MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN NORTH HAVEN-MFG V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCL1413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, device was opened and it was noticed that the loop was broken.Event occurred during skin closure procedure but the device was not used for the patient instead the procedure was completed using another device.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted one suture and one needle on a retainer.The product was received with the loop open.It was observed, under magnification, that the loop appeared to have split under tension.Upon microscopic inspection, evidence of material transfer was found at the weld site of the loop.The retainer was inspected with no abnormalities.As no sealed products were returned, functional testing was precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.As no sealed products were returned, functional testing was precluded.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7101846
Report Number1219930-2017-09734
Device Sequence Number19185192
Product Code GAM
UDI-Device Identifier20884521131450
UDI-Public20884521131450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberVLOCL1413
Device Catalogue NumberVLOCL1413
Device Lot NumberA7G0269VFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1